Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 2, 2016, 5:36 AM EDT for Orange County, Osceola County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 5:36 AM EDT (09:36 UTC)
- Expired
- Sep 2, 2016, 6:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
194
WUUS52 KMLB 020936
SVRMLB
FLC095-097-021000-
/O.NEW.KMLB.SV.W.0069.160902T0936Z-160902T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
536 AM EDT FRI SEP 2 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
NORTHWESTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 600 AM EDT
* AT 535 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FOUR
CORNERS...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FOUR CORNERS...CELEBREATION...ORLANDO...KISSIMMEE...BAY LAKE...
BUENA VENTURA LAKES AND INTERCESSION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2845 8137 2825 8125 2822 8153 2826 8156
2826 8166 2837 8166
TIME...MOT...LOC 0935Z 250DEG 50KT 2831 8163
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:10 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 2, 4:10 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 AM EDT FRI SEP 2 2016
.DISCUSSION...
...High Rain Chances Orlando/Canaveral North Today With Gusty
Winds Too...
...Tropical Storm Warning in Effect for Coastal Waters of Volusia
County...
Today...
Hermine will be just north of the Georgia/Florida line at 12z and
accelerating to the northeast. A high moisture band will trail
back into the local area with the greatest amounts over the north
half, where the GFS still shows strong 925mb winds of 40-45 knots.
A band of convection will be ongoing with strong wind gusts possible
starting off the morning across north/central sections. Low-mid
level flow will veer to the southwest during the afternoon and be
nearly parallel to the convective band, so with some diurnal
instability enhancement, training echoes may set up a heavy rain
threat as convection back builds with time. However, the GFS does
not generate very much precip across east central Florida, and
the HRRR concentrates precip in the weakening convective band with
very little afternoon convection. The ECMWF keeps the higher
amounts near the west coast, which is often the case with this
kind of setup. Therefore, once the morning rainband diminishes,
east central Florida may be stabilized/clouded over during the
afternoon so excessive rainfall chances look low.
Will continue likely PoPs across the north. MOS PoPs in far
southeast sections are very low, around 10 percent as peripheral
subsidence associated with Hermine is already affecting that area.
Will still have a slight chance for showers/storms there.
Some sites were already gusting over 30 mph in the north early this
morning and with low level wind fields forecast quite strong into
afternoon, have expanded the wind advisory to include Orange,
Seminole, north Brevard and all of Lake county.
Tonight...
With the high moisture band lingering over central
Florida, will keep chance PoPs across the north and slight chance
in central sections, which is close to the GFS MOS values.
Sat-Sun...
Hermine will continue to pull away from FL toward the Mid-
Atlantic Seaboard by Sat morn to offshore of the DelMarVa
peninsula by Sun morn. A band of tropical moisture and weak sfc
trough will remain in its wake and stretch across the north half
of the FL peninsula while the Atlantic ridge axis endeavors to re-
emerge across south FL. These synoptic features will team to
promote local southwest winds Sat, except for southerly winds
along the Space and Treasure Coasts during the afternoon. A
distribution of rainfall chances will show a north to south
gradient 50-60 percent north of a XMR-TBW line and 30-40 percent
south with a chance for heavy rain. For Sun, developing
southeasterlies will overtake the flow pattern while the lingering
moisture ribbon modulates the rain chances similar to Sat. Max
Temps U80s/L90s with Min Temps in the M70s.
Mon-Thu...
GFS/ECMWF Models in general agreement to have Hermine loiter
offshore of the NJ coast much of the week. With the system well
away from FL, deep layer moisture will begin to gradually thin
along with an entrenching onshore low level wind flow. POPs near
climo to start the period dialing back to below climo by later in
the period. The onshore flow will tend to bring a bit of an inland
skew, but dependency resides with the extent of atmospheric
drying. Max Temps U80s/L90s and Min Temps M70s.
&&
.AVIATION...
Band of numerous SHRA and isolated TSRA will move across the
northern terminals through the morning. Widespread MVFR conditions
with occasional IFR will occur at most of the terminals from KISM-
KMCO-KTIX northward. Gusty winds to around 30 knots will also
occur outside convection and be locally higher in squalls. It
will be breezy south of there too but peak gusts should be closer
to 25 knots.
&&
.MARINE...
Today-Tonight...Strong south/southwest winds behind departing
Hermine will produce hazardous boating conditions, but winds will
slowly diminish during the afternoon and evening. Will maintain
the Tropical Storm Warning for the the far north and Small Craft
Advisory for the rest of the waters, but adjustments to the end
times may be necessary in later updates. The less then favorable
boating conditions will be accompanied by scattered to numerous
offshore moving squalls and isolated storms, especially from the
Cape northward.
Holiday Weekend...With Hermine pulling well away from the area,
boating conditions will be allowed to further improve over much of
the weekend with seas diminishing to 2-3 feet during Sat into Sun,
but up to 4 feet well offshore Mon. A weak sfc trough over north
FL Sat will give way to the emerging ridge axis Sun and Mon as
onshore flow sets up. Winds S-SW Sat becoming S-SE 10 knots or
less Sun and Mon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 76 89 74 / 70 40 60 30
MCO 85 76 89 75 / 60 30 60 20
MLB 91 77 90 75 / 40 20 50 30
VRB 91 76 90 75 / 30 10 40 30
LEE 84 76 87 75 / 70 40 60 20
SFB 87 76 89 75 / 60 40 60 20
ORL 86 76 89 75 / 60 30 60 20
FPR 91 75 90 74 / 30 10 40 30
&&
.MLB Watches/Warnings/Advisories...
FL...Wind Advisory until 4 PM EDT this afternoon for Coastal Volusia
County-Inland Volusia County-Northern Brevard County-
Northern Lake County-Orange-Seminole-Southern Lake County.
AM...Tropical Storm Warning for Flagler Beach to Volusia-Brevard
County Line 0-20 nm-Flagler Beach to Volusia-Brevard County
Line 20-60 nm.
Small Craft Advisory for winds until 4 PM EDT this afternoon for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Lascody/Sharp/Volkmer/CombsHazardous weather outlook, Sep 2, 5:00 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT FRI SEP 2 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 500 AM EDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM HERMINE WILL MOVE ACROSS AREAS FROM ABOUT KISSIMMEE AND CAPE CANAVERAL NORTHWARD THIS MORNING. BRIEF TORRENTIAL DOWNPOURS AND GUSTY WINDS TO 45 MPH WILL OCCUR WITH A FEW OF THE SQUALLS. THE BAND IS THEN FORECAST TO GRADUALLY WEAKEN ACROSS THE CENTRAL PENINSULA TOWARDS MIDDAY, AS HERMINE PULLS FARTHER AWAY. HIGH MOISTURE WILL REMAIN OVER THE AREA THROUGH AFTERNOON AND NORMALLY WE WOULD EXPECT ADDITIONAL STORMS TO FORM. BUT EXTENSIVE CLOUDINESS MAY LIMIT THESE CHANCES. .FLOOD IMPACT... HIGH MOISTURE OVER THE AREA BEHIND DEPARTING TROPICAL STORM HERMINE WILL BRING A SLIGHT CHANCE FOR HEAVY RAINFALL, ESPECIALLY NORTHWARD FROM ABOUT KISSIMMEE TO CAPE CANAVERAL. AMOUNTS UP TO 2 INCHES ARE POSSIBLE, WHICH WOULD CAUSE PONDING WATER PROBLEMS ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .HIGH WIND IMPACT... SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH WILL OCCUR NORTHWARD FROM ABOUT KISSIMMEE TO CAPE CANAVERAL. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. .MARINE THUNDERSTORM GUST IMPACT... AN OUTER RAINBAND OF TROPICAL STORM HERMINE WILL AFFECT AREAS NORTH OF ABOUT KISSIMMEE TO CAPE CANAVERAL INTO EARLY AFTERNOON. GUSTS 40 TO 45 MPH ARE POSSIBLE IN SQUALLS. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS AND GUSTY WILL PRODUCE HAZARDOUS BOATING CONDITIONS OVER THE WATERS. FREQUENT GUSTS OF 35 TO 40 KNOTS ARE EXPECTED NORTH OF CAPE CANAVERAL, WHERE A TROPICAL STORM WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GREATER THAN NORMAL CHANCE FOR LIGHTNING STORMS WILL CONTINUE INTO THE WEEKEND, THEN COVERAGE WILL BE LOWER DURING THE EARLY TO MID PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Sep 2, 4:39 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT FRI SEP 2 2016
FLZ041-044-045-141-144-020930-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
439 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 AM EDT...
AT 434 AM EDT...DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS
MOVING NORTHEAST AT 50 MPH INTO LAKE COUNTY AND NORTHWEST VOLUSIA
COUNTY FROM THE WEST.
WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THE HEAVIER SHOWERS
AND ISOLATED LIGHTNING STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVELAND...LEESBURG...EUSTIS...PAISLEY...DELAND AND PIERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
2940 8142 2926 8142 2927 8115 2887 8137
2883 8142 2879 8141 2835 8165 2835 8179
2836 8179 2835 8196
TIME...MOT...LOC 0834Z 237DEG 43KT 2871 8196
15Local storm report, Sep 2, 5:06 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 AM EDT FRI SEP 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
09/01/2016 M44 MPH LAKE FL ASOS
LEESBURG AIRPORT ASOS MEASURED A WIND GUST OF 44 MPH/38
KTS FROM THE WSW.
&&
JCSpecial weather statement, Sep 2, 5:30 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT FRI SEP 2 2016
FLZ041-044>046-053-141-144-021030-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-OSCEOLA FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
SEMINOLE FL-
530 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR ORANGE...LAKE...SEMINOLE...
NORTHERN OSCEOLA AND VOLUSIA COUNTIES UNTIL 630 AM EDT...
AT 527 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUR CORNERS...MOVING NORTHEAST AT 55 MPH. ADDITIONAL HEAVIER
SHOWERS AND THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS TO 40 TO
50 MPH AS THEY TRACK NORTHEAST FROM LAKE AND NORTHWEST OSCEOLA
COUNTIES.
WIND GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THE ORLANDO ATTRACTIONS AREA...ORLANDO...KISSIMMEE...
SANFORD...DELTONA... AND DAYTONA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2892 8084 2879 8097 2817 8103 2794 8134
2805 8146 2805 8145 2801 8138 2808 8135
2814 8152 2835 8166 2835 8196 2854 8195
2893 8178 2896 8166 2932 8168 2940 8142
2926 8142 2927 8115 2941 8116 2943 8107
TIME...MOT...LOC 0927Z 230DEG 62KT 2839 8168
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:09 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
| Sep 1, 8:28 PM EDT | Tornado Warning | MLB | Lake | 32 min |
| Sep 1, 8:34 PM EDT | Tornado Warning | MLB | Lake, Orange | 26 min |
| Sep 1, 9:02 PM EDT | Tornado Warning | MLB | Orange, Seminole | 28 min |
| Sep 1, 9:05 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| Sep 2, 4:39 AM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Sep 2, 5:30 AM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 60 min |
| Sep 2, 6:32 AM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Sep 2, 7:39 AM EDT | Special Marine Warning | MLB | 3 hr | |
| Sep 2, 7:44 AM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Sep 2, 7:47 AM EDT | Lake Wind Advisory | MLB | Okeechobee, Osceola | 8 hr |
| Sep 2, 9:33 AM EDT | Special Weather Statement | MLB | Brevard, Osceola | 57 min |
| Sep 2, 10:23 AM EDT | Special Marine Warning | MLB | 3 hr | |
| Sep 2, 10:27 AM EDT | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Saint Lucie | 63 min |
| Sep 2, 4:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Sep 2, 5:56 PM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| Sep 2, 6:33 PM EDT | Special Weather Statement | MLB | Volusia | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.